Alert archive / New Jersey / Special Marine Warnings in 2003

Special Marine Warning 38, NWS Philadelphia/Mount Holly

August 6, 2003

NWS Philadelphia/Mount Holly issued this special marine warning at Aug 6, 2003, 5:07 PM EDT. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 6, 2003, 5:07 PM EDT (21:07 UTC)
Expired
Aug 6, 2003, 6:00 PM EDT
In force
53 min
Issued by
NWS Philadelphia/Mount Holly
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Aug 6, 3:59 PM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Aug 6, 3:59 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
359 PM EDT WED AUG 6 2003

WILL CARRY SHOWERS AND TSTMS THROUGH THE EVNG HOURS. HAVE
ALREADY HAD VRY HEAVY RAIN AND HAIL REPORTED FROM OUR NRN
ZONES. DONT EXPECT PCPN TO BE WIDESPRD...BUT COULD HAVE
A FEW ADDITIONAL STRONG STORMS BEFORE IT QUIETS DOWN BY
MIDNIGHT. THEN EXPECT A RELATIVELY QUIET PERIOD UNTIL
THU AFTN. SFC WAVE MVS UP STAT BOUNDARY LATE THU NIGHT
THRU FRI SO WILL UP POPS TO LIKELY. UPR TROF MOVES SLOWLY
E AND NE THRU THE WEEKEND. EXPECT SCT SHWRS/TSTMS TO CONT
FRI NGT AND SAT. PCPN SHOULD BECOME MORE DIURNAL SUN THRU TUE.
BY TUE POPS SHOULD BE DOWN TO SLGT CHC. WILL GO WITH A DRY
FCST FOR WED.

MARINE CONDS QUIET FOR NOW.

.PHI...
DE...NONE.
MD...NONE.
NJ...NONE.
PA...NONE.
MARINE...NONE.

RPW
Hazardous weather outlook, Aug 6, 8:44 AM EDT, 8 hours 23 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-061444-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
844 AM EDT WED AUG 6 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND
NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY

DRIER AND MORE STABLE AIR HAS MOVED INTO THE MIDDLE ATLANTIC
REGION.  THUS...THE RISK OF SEVERE THUNDERSTORMS FOR OUR AREA HAS
DIMINISHED. SCATTERED THUNDERSTORMS MAY STILL DEVELOP LATER TODAY
AND MAY BE ACCOMPANIED BY GUSTY WINDS AND BRIEF HEAVY RAIN.

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE NEW JERSEY
AND DELAWARE COASTS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

RPW

In the hours before

Local storm report, Aug 6, 3:27 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
327 PM EDT WED AUG 06 2003

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0251 PM    MORRISTOWN                NJ   0.75 IN HAIL
08/06/03   MORRIS

0254 PM    MORRISTOWN                NJ   WIND DAMAGE
08/06/03   MORRIS                         LIMBS BLOWN DOWN.
Special weather statement, Aug 6, 4:04 PM EDT, 1 hour 3 minutes before
PAZ054-055-062300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
404 PM EDT WED AUG 6 2003

...STRONG THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE POCONOS...

NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO FOLLOW A NARROW
LINE OF THUNDERSTORMS ACROSS CENTRAL SECTIONS OF CARBON AND MONROE
COUNTIES. THEY WILL CONTINUE TO MOVE NORTHEAST AND AFFECT PARTS OF
BOTH COUNTIES THROUGH 6 PM. HEAVY RAIN...OF AROUND ONE INCH PER
HOUR...FREQUENT LIGHTNING AND WIND GUSTS TO AROUND 30 MPH WILL
ACCOMPANY THE STORMS. THE FLASH FLOOD WARNING FOR CARBON COUNTY WILL
EXPIRE AS OF 415 PM. THE WORST OF THE FLOODING OCCURRED JUST ACROSS
THE BORDER IN LUZERNE COUNTY. OTHER WARNINGS MAY BE NEEDED IF THE
THUNDERSTORMS INTENSIFY AS THE GROUND REMAINS SATURATED FROM ALL THE
RECENT HEAVY RAIN.

DO NOT DRIVE THROUGH FLOODED ROADWAYS OR AROUND BARRICADES.

TFG
Local storm report, Aug 6, 4:25 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
425 PM EDT WED AUG 06 2003

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0251 PM    MORRISTOWN                NJ   0.75 IN HAIL
08/06/03   MORRIS

0254 PM    MORRISTOWN                NJ   WIND DAMAGE
08/06/03   MORRIS                         LIMBS BLOWN DOWN.

0415 PM    ALBRIGHTSVILLE            PA   WIND DAMAGE
08/06/03   CARBON                         TWO TREES DOWN

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 1:09 AM EDTSpecial Marine WarningPHI66 min
Aug 6, 1:41 AM EDTSevere Thunderstorm WarningPHICape May34 min
Aug 6, 2:06 AM EDTSpecial Marine WarningPHI84 min
Aug 6, 2:16 AM EDTSevere Thunderstorm WarningPHICape May29 min
Aug 6, 3:01 AM EDTSpecial Marine WarningPHI59 min
Aug 6, 2:44 PM EDTSevere Thunderstorm WarningPHIMorris, Somerset46 min
Aug 6, 2:45 PM EDTSevere Thunderstorm WarningPHIMorris45 min
Aug 6, 4:53 PM EDTSevere Thunderstorm WarningPHIMonmouth52 min
Aug 6, 1:19 PM EDTFlash Flood WarningPHICarbon3 hr
Aug 5, 10:12 PM EDTSevere Thunderstorm WarningPHIQueen Anne's, Talbot48 min
Aug 5, 10:55 PM EDTSevere Thunderstorm WarningPHIKent, Queen Anne's65 min

Nearby

Special Marine Warnings in New Jersey, 2003Every special marine warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.